Vol. 6, No. 1, 2013

Download this article
Download this article For screen
For printing
Recent Issues

Volume 11, 1 issue

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
Cover Page
Editorial Board
Editors’ Addresses
Editors’ Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Ethics Statement
Subscriptions
Editorial Login
Author Index
Coming Soon
Contacts
 
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
Positive solutions to singular third-order boundary value problems on purely discrete time scales

Courtney DeHoet, Curtis Kunkel and Ashley Martin

Vol. 6 (2013), No. 1, 113–126
Abstract

We study singular discrete third-order boundary value problems with mixed boundary conditions of the form

uΔΔΔ(t i2) + f(ti,u(ti),uΔ(t i1),uΔΔ(t i2)) = 0, uΔΔ(t 0) = uΔ(t n+1) = u(tn+2) = 0,

over a finite discrete interval {t0,t1,,tn,tn+1,tn+2}. We prove the existence of a positive solution by means of the lower and upper solutions method and the Brouwer fixed point theorem in conjunction with perturbation methods to approximate regular problems.

Keywords
singular discrete boundary value problem, mixed conditions, lower and upper solutions, Brouwer fixed point theorem, approximate regular problems
Mathematical Subject Classification 2010
Primary: 39A10, 34B16, 34B18
Milestones
Received: 13 June 2012
Revised: 23 July 2012
Accepted: 23 July 2012
Published: 23 June 2013

Communicated by Johnny Henderson
Authors
Courtney DeHoet
Department of Mathematics and Statistics
University of Tennessee at Martin
Martin, TN 38238
United States
Curtis Kunkel
Department of Mathematics and Statistics
University of Tennessee at Martin
Martin, TN 38238
United States
Ashley Martin
Department of Mathematics and Statistics
University of Tennessee at Martin
Martin, TN 38238
United States